MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCE; TRIMA PLATELET SAMPLER, PLASMA, RBC

TERUMO BCT TRIMA ACCE; TRIMA PLATELET SAMPLER, PLASMA, RBC
Model Number 82440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Wbc count is not available at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Wbc count is not available.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.Root cause: a definitive root cause could not be determined.Possible causes include but are not limited to: rbc spill over; centrifuge stopped; rbc detector calibration error; possible air block; the orientation of the tubing as loaded in the centrifuge hex holder and the compromised structural integrity of the plasma tubing.Effectively, there is a certain orientation in the hex holder that allows for the rbc line to lie on top of the plasma line and, under certain flow conditions, may cause the plasma line to pinch off.This in turn causes higher flow through the lrs chamber, which may lead to elevated levels of wbcs in the platelet product.

Brand Name
TRIMA ACCE
Common Device Name
TRIMA PLATELET SAMPLER, PLASMA, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key14878873
Report Number1722028-2022-00216
Device Sequence Number16641817
Product Code GKT
UDI-Device Identifier05020583824409
UDI-Public05020583824409
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82440
Device Catalogue Number82440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown